My 18 year old brother in law decided that he was going to take these dog steoroids he got from a friend. My mother-in-law caught him, but he still took more than half the bottle. Does anyone know the health ramifications of this? Or has anyone ever heard of someone being so dumb?
I know, but he is very muscular as it is and he is consumed with being even bigger. My husband is very muscular as well, but they were just blessed with that physique naturally. They don't need to work out every day to keep it. My brother-in-law is just obssesed!
He's an idiot. The steroids, I would assume, were probably the prenisone type, prescribed for allergies. These are different from the anabolic steroids people take to build muscle. All that will happen is he will get fat, bloated, and grumpy.
Thier are differnt types of steriods and some can be addictive and damage organs. Mood swings & muscle gain are a major hints that someone is taking them. He should see a doctor immediately and find out if theres a phychosis for him taking it.
Animal steriods used for quicker healing during recovery is very similar to the people kind and it causes your body to build muscle fast but not with out negitive long term kick backs. So if it was only a 1/2 a bottle he shouldnt have any permanet damage. Of course with any medicine theres always the exception! Get him to a doctor for proper counsel!
***Edited By: duchess on 3/2/2006 2:46:52 PM*** Reason: sp
If they were taken away from him, Im sure he'll be fine, no matter what kind they were. Steroids taken short term don't have any lasting effects. Find out what they were prescribed for. Really, if its the type to help with a skin allergy, which is the most common reason dogs are prescribed steroids, all he served to do is put on some flab and cry a lot, lol.
Yeah, I know and including dog steriods ,they can and are dangerous! Just because she caught him with only 1 bottle ,does not mean thats all he had his hands on. I'm the mother of 3 teenage atheletes and I know the dangers young men can put thier bodies in with out concern for the future. Lots of young people have been ruined by gaurdians that say no,no and look the other way. This 18 year old needs education and counseling to make better choices!
Steroids May Give You More Than You Bargained For
Established side effects and adverse reactions:
water retention in tissue
yellowing of eyes and skin
coronary artery disease
liver tumors and disease
In women: male pattern baldness,
hairiness, voice deepening, decreased
breast size, increased body hair,
and menstrual irregularities
Other possible side effects and adverse reactions:
When my mother-in-law showed me the bottle I believe it said VetMed on it and everything else was written in spanish. We typed what it said on a site to translate and it said it was steroids. I am not sure where they got them from or if this was the first time that he has used them. I tried to warn him about the effects they could have but he just can't see past the present and wanting to look the best that he can. He also believes that it just gives him more energy and allows him to push himself harder. I am just very worried about him.
Wow, that last article was scary. The bottle was all written in spanish, so I do wonder if it was from Mexico. Gosh, I hope he smartens up! Scout- the only part I remember being written in English was VETMED. I am not sure what that is. I will ask my mother-in-law to let me examine them better again.
***Edited By: nadia2 on 3/3/2006 12:02:02 AM*** Reason: add